| Model Number |
SONATA |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
08/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
Event or Problem Description
The parent reported that the recipient did not have a good benefit from the device after implantation in 2014, however, this was not earlier reported.As the hearing benefit with the device got even worse this year, the recipient with his parent went to the hospital for further examination in early august 2024.The recipient has been re-implanted with a compressed array.
Additional Manufacturer Narrative
Additional information: based on the received information from the field, the device did not provide sufficient benefit due to a complete migration of the active electrode out of cochlea.Furthermore, ossification was found, which might has contributed the observed issue.The concerned device was explanted but has not been received for investigation yet.
Event or Problem Description
The parent reported that the recipient did not have a good benefit from the device after implantation in 2014, however, this was not earlier reported.As the hearing benefit with the device got even worse this year, the recipient with his parent went to the hospital for further examination in early (b)(6) 2024.The recipient has been re-implanted with a compressed array.
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage.Based on the received information from the field, the device did not provide sufficient benefit due to a complete migration of the active electrode out of cochlea.Furthermore, ossification was found, which might has contributed the observed issue.This is a final report.
Event or Problem Description